Adverse Reactions and Naltrexone implant Side-Effects
Naltrexone implant complications can occur in about 8% of cases.
Primarily, it is Naltrexone implant rejection as a foreign body.
Magnesium stearate is the substance that causes such a self-defensive immune response of the body. On the other hand, Triamcinolone causes constriction of blood vessels reducing blood flow in the implant area.
All mentioned above can cause aseptic, allergic and non-purulent tissue reactions. The symptoms of reaction to Naltrexone chip are swelling, itching, rash and redness.
If such reactions to Naltrexone implant are not stopped timely and they continue to develop, a small channel could be formed in a few days. Then a small opening in the implant site will occur, and tissue secretions (pus) leaking might appear from the wound.
This shows that the implant reaction has started a few days earlier, which had to be stopped immediately.
Treatment of the reaction to the implant
However, even if all this has already happened, treatment can be very effective: anti-inflammatory medicines, anti-allergic medications, especially hormonal therapy. In addition to this, antibiotics intake is necessary as the wound is leaking pus. This is an open door for infection. Consequently, it is important to prevent potential infection. A patient must take antibiotics for a certain period.
Then, in most cases, the reaction of rejection will gradually withdraw. Swelling and redness will pass. The wound will tighten up, and the opening will close. A patient will carry their implant normally. It's important for patients to promptly, from the very first day of the occurrence of some discomfort, contact a medical doctor. Preventive therapy will follow. By doing so, allergy to the implant will disappear. Besides the local reactions, a real allergy, in other words, a general reaction might occur. This happens extremely rarely, and it starts with rash and itching, too.
Are there any other Naltrexone implant complications?
Besides these aseptic complications (infection of the implant site), suppurative-septic reactions might occur. In following cases:
- implant storage, sterility, and transportation regulations are compromised
-implant packaging is partially opened
-shelf life of the implant is expired
-an unqualified surgeon fits Naltrexone chip
-by not following septic and antiseptic regulations during surgery
-patient touches the stitches of the wound
Patients sometimes remove the wound dressing and scratch the wound which is categorically forbidden. However, if the infection of the wound region of the implant had occurred, it is necessary to seek medical help immediately. Then to start implementing antibacterial therapy. Proper wound dressing, and proper medications can stop the suppurative-septic reaction. Afterwords, the condition will gradually normalize.
One can experience different sensations and conditions after using Naltrexone. More often if taking a 50 mg Naltrexone tablet a day. And much less often with implanted Depot Naltrexone pellets, because the therapeutic blood concentrations are significantly less and safe.
Most of them (abdominal cramps, nausea, vomiting, diarrhea, joint or bone or muscle aches, restlessness, sleeplessness , mental/mood changes, runny or stuffy nose) are caused by opioids presence even in very small concentration. Some are associated to Naltrexone itself ( dizziness, anxiety, tiredness, weakness, sleepiness, confusion) which can usually fade in hours or days. Some patients need more time to adjust to the medicine continuing their treatment. Learn more here: